Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Child very edgy and fearing. Suggested mild depression. Prescribed Faverine. Safe to give such medication?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 822 Questions
My 8 years old son has lately become very edgy.. Fearing that I leave and never come back... Fearing all futuristic plans not to work fine!! He cries quickly nit being able in many cases to explain why he cries. All these chages took place during last two weeks.
We saw a specialist who came up with an acceptable explanation that the case is a mild depression caused by some surrounding incidents in school and other colse relatives.
He thus described half a tablet of Faverine 50 mg daily for a week ( fluvoxamine maleate). But I am frightened to give my 8 years old such anti depression at such early age..pls advise if such medicine is given to kids???
Posted Tue, 25 Jun 2013 in Child Health
Answered by Dr. Imraan Hussain 17 minutes later

Thanks for your query.

Emotional stresses and environment play a vital role on the child behavior,
for this only medication is not sufficient but your love and emotional support is very important .

Try to be very friendly with your baby so that he can share every thing with you.

Yes, you can give this medication to your child , its safe nothings wrong with it.

Hope I answered your query ,if you have any other query, I will be happy to reply.

Wishing him speedy recovery.


Dr. XXXXXXX Hussain

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor